Ask an expert
Question

17 Jul 2005

SEVERE JOINT PAINS ON ROACCUTANE
My son (aged 16) has been on Roaccutane for just over a month now and has been experiencing extreme pains in his knees and legs, especially in the mornings. He says it gets better as the day progresses but this morning was the worst - he could hardly get out of bed. He is a professional sportsperson and had to compete in an event today, but I don't know how he would be able to! I am worried that his dosage may be a bit too strong? He takes 3 x 20mg Roaccutane at night time. His skin seems to be getting better now, after it got really bad for a while. Also, our GP has not requested that my son do a blood test - is this ok?
Answer 348 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Worried mom, it might be due to the Roaccutane® and the best would be to halve the dosage and see what happens. He should also have his liver functions checked one month after starting the treatment. Maybe the best would be to see a dermatologist about it. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.